MAUDE Adverse Event Report: CARDINAL HEALTH R ANG THOR CATH 24FR; CATHETER AND TIP, SUCTION

CARDINAL HEALTH R ANG THOR CATH 24FR; CATHETER AND TIP, SUCTION
Model Number 8888571034
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the patient had mediastinal drains after heart surgery.Active bleeding was present in the retrocardiac drain and extensive milking with forceps was required.Per customer, the retro cardiac drain was cracked at the joint and was ready to rupture.There was no harm reported.
 
Additional Manufacturer Narrative
The lot number provided by the customer is not a valid lot number.The device history record review could not be performed.The letter that represents the month is missing on the lot number provided.The manufacturing site has reviewed its lot tracking system and there are no lot manufactured with 22504fhx for this item code.As a part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Two used samples were returned for the analysis.From the customer¿s reported issue description, the customer refers to ¿a joint¿ but there are no joints on the catheter.Upon further review, it was confirmed that the customer was referring to the blue x ray line in the catheter.A picture was provided for the evaluation.Upon visual analysis, the reported issue was not confirmed through the provided picture.Two used samples were visually inspected at both ends of the catheter to ensure there was no issue.Both samples were then inspected along the blue x-ray line and no issues were found.A cdu croppable stepped connector was then placed into the catheter to ensure that this was not causing the reported issue and again no issues were found, the connector was placed into the catheter and removed.No ¿cracks at the joint¿ were seen.No functional testing could be completed as the samples were used.As a result of the investigation, the reported condition cannot be confirmed.At this time, a corrective and preventive action is not deemed necessary.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.
 
Event or Problem Description
The customer reported that the patient had mediastinal drains after heart surgery.Active bleeding was present in the retrocardiac drain and extensive milking with forceps was required.Per customer, the retro cardiac drain was cracked at the joint and was ready to rupture.There was no harm reported.Additional information was received and stated that two devices were used on the same patient on the same incident date, and both had the same issue.Per customer, the ¿at the joint¿ refers to the blue line along the length of the drain.The customer further stated that it was not their practice to add any other piece to the catheter.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
 
Additional Manufacturer Narrative
Section h6 (type of evaluation) originally reported as 3331- analysis of product record.The section should be left blank, as the lot number provided by the customer is not a valid lot number.The device history record review could not be performed.

Brand Name
R ANG THOR CATH 24FR
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16336714
Report Number9612030-2023-03544
Device Sequence Number15164753
Product Code JOL
UDI-Device Identifier20884521050904
UDI-Public20884521050904
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888571034
Device Catalogue Number8888571034
Device Lot Number22504FHX
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer02/07/2023
02/07/2023
02/07/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/09/2023
03/24/2023
03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown